Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 2, NWS Tulsa, OK

April 29, 1993Muskogee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Apr 29, 1993, 1:53 AM CDT for Muskogee County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 1993, 1:53 AM CDT (06:53 UTC)
Expired
Apr 29, 1993, 6:00 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Muskogee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 290654
FFWTUL
OKC101-291100-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
153 AM CDT THU APR 29 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  600 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...SOUTHERN MUSKOGEE COUNTY
 
HEAVY RAIN WAS FALLING IN SOUTHERN MUSKOGEE COUNTY AT 150 AM...WITH
MODERATE TO HEAVY RAIN LIKELY TO CONTINUE FALLING THERE INTO THE EARLY
MORNING HOURS.
 
RADAR DATA SUGGESTS THAT 1 TO 2 INCHES OF RAIN HAS FALLEN IN
SOUTHERN MUSKOGEE COUNTY BETWEEN 1250 AND 150 AM...WITH THE HEAVIEST
RAINFALL JUST SOUTH OF WARNER.
 
FLASH FLOODING OF SMALL CREEKS AND DRAINAGE DITCHES IS LIKELY.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISlING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:17 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Apr 28, 9:17 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT WED APR 28 1993

PCP HAS BEEN STEADILY DCRSNG AS IT MOVES EWRD OUT OF CENT OK INTO FA
THIS AFTERNOON AND EVENING. A FEW ISOLATED AREAS IN ZNS 26 AND 27 HAD
PICKED UP AROUND AN INCH OF RAIN BUT ELSEWHERE GENERALLY LESS THAN 1/4
INCH HAS FALLEN. SMC CURRENTLY SHOWING BEST CVRG IN SE PART OF FA AND
WUD EXPECT THE HEAVIEST RAINS WUD FALL THERE...AS SAT PICS AND RADAR
INDICATE THE BULK OF THE PCP IN WRN OK AND TX IS SLIDING MORE SEWD.
8MA IS SHOWING A NICE LLVL JET PICKING UP ACRS E OK AND THETA E RDG
STILL EXTENDS THRU THE AREA. SFC FNT MAKING SLOW PROGRESS THRU KS
AND WAS FROM A TOP TO JUST N OF AMA LINE LATE THIS EVE. LOW 60S
DWPTS WERE POOLING AHEAD OF BDNRY AND MAIN S/W STILL YET TO PASS
FA. SO WITH ALL OF THE ABOVE...HVY RAINS STILL POSSIBLE BUT WITH
FFG VALUES AROUND 3 INCHES IN MOST CNTYS...DON'T FEEL ITS LIKELY
PCP AMOUNTS WILL REACH THERE. W^ILL LEAVE HI POPS AND FCST MOSTLY AS
IS.        /13
.OK...NONE.

In the hours before

Special weather statement, Apr 28, 11:35 PM CDT, 2 hours 18 minutes before
OKZ030-290530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT WED APR 28 1993

...THUNDERSTORMS WITH VERY HEAVY RAINS OVER SOUTHERN CREEK COUNTY...

AT 1130 PM...WEATHER SERVICE RADAR INDICATED AN EAST-WEST BAND OF
THUNDERSTORMS EXTENDING ACROSS SOUTHERN CREEK COUNTY.  AN ESTIMATED ONE
AND ONE-HALF INCHES OF RAIN HAS FALLEN IN SOUTHERN CREEK COUNTY DURING
THE PAST HOUR.

MORE THUNDERSTORMS EXTEND TO THE WEST AND MAY MOVE OVER THE SAME AREA IN
THE NEXT HOUR OR TWO.  PEOPLE IN FLOOD PRONE AREAS SHOULD BE ALERT IN
CASE FLOODING OCCURS AND A FLASH FLOOD WARNING IS ISSUED.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:18 AM CDTFlash Flood WarningTSACreek4 hr
Apr 29, 2:54 AM CDTFlash Flood WarningTSAMcIntosh4 hr
Apr 29, 3:16 AM CDTFlash Flood WarningTSACreek4 hr

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.